Alert archive / South Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 57, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 25, 2013, 3:29 PM EDT for Lexington County, Richland County, South Carolina. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2013, 3:29 PM EDT (19:29 UTC)
- Expired
- Jun 25, 2013, 4:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Lexington County, SC, Richland County, SC
The radar
The Columbia radar (KCAE), 6 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 3:57 PM EDT | TSTM WND DMG | 3 Wsw Seven Oaks, SC | SC HIGHWAY PATROL REPORTS POWER LINES DOWN ON MILL STREAM RD AT CORLEY MILL RD. |
| Jun 25, 3:58 PM EDT | TSTM WND DMG | 3 Sw Seven Oaks, SC | SOCIAL MEDIA REPORT OF A LARGE TREE COMPLETELY BLOCKING THE ROAD ON MILLSTREAM RD. HALFWAY BETWEEN HOPE FERRY RD AND CORLEY MILL RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2116 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
954
WUUS52 KCAE 251929
SVRCAE
SCC063-079-252030-
/O.NEW.KCAE.SV.W.0057.130625T1929Z-130625T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
329 PM EDT TUE JUN 25 2013
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LEXINGTON COUNTY IN CENTRAL SOUTH CAROLINA
CENTRAL RICHLAND COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 430 PM EDT
* AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF LEXINGTON...AND MOVING EAST AT 15 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE FIVE POINTS...
WOODFIELDS...WEST COLUMBIA...ST. ANDREWS...SPRINGDALE...SOUTH
CONGAREE...RED BANK...PINE RIDGE...OAK GROVE...LEXINGTON...IRMO...
FOREST ACRES...DENTSVILLE...COLUMBIA...CAYCE AND ARCADIA LAKES
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS.
LAT...LON 3386 8099 3388 8100 3387 8104 3382 8104
3388 8148 3407 8140 3408 8139 3409 8140
3413 8138 3409 8091
TIME...MOT...LOC 1928Z 276DEG 11KT 3401 8132
$$
HC1 follow-up statement
536
WWUS52 KCAE 252002
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
402 PM EDT TUE JUN 25 2013
SCC063-079-252030-
/O.CON.KCAE.SV.W.0057.000000T0000Z-130625T2030Z/
LEXINGTON SC-RICHLAND SC-
402 PM EDT TUE JUN 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR RICHLAND AND LEXINGTON COUNTIES...
AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LEXINGTON...MOVING
EAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK
GROVE...SOUTH CONGAREE...ST. ANDREWS...SPRINGDALE...FIVE POINTS...
WOODFIELDS...WEST COLUMBIA...PINE RIDGE...FOREST ACRES...
DENTSVILLE...COLUMBIA...CAYCE AND ARCADIA LAKES
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS.
LAT...LON 3386 8099 3388 8100 3387 8104 3382 8104
3388 8146 3405 8131 3412 8123 3409 8091
TIME...MOT...LOC 2002Z 276DEG 11KT 3400 8120
$$
HCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:06 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 25, 1:06 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 106 PM EDT TUE JUN 25 2013 .SYNOPSIS... A DEEPENING UPPER LEVEL TROUGH OVER THE EASTERN US...ALONG WITH ABUNDANT ATMOSPHERIC MOISTURE...WILL PROVIDE ABOVE NORMAL CHANCES OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE FORECAST PERIOD. && .NEAR TERM /THROUGH TONIGHT/... THIS AFTERNOON...HIGH PRESSURE WILL REMAIN OFFSHORE WITH A MOIST SOUTHERLY FLOW PERSISTING ACROSS THE REGION. CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON HOURS. SEVERE THUNDERSTORM THREAT REMAINS LOW. WITH PWAT VALUES OF 1.9 INCHES OR GREATER THE POTENTIAL FOR HEAVY RAIN WILL BE THE BIGGEST ISSUE. WITH FLOW ALOFT ALSO REMAINING WEAK THE HEAVY RAINFALL COULD COMBINE WITH SOME SLOW MOVING CELLS TO CREATE HYDRO RELATED ISSUES...ESPECIALLY IN LOW LYING AREAS AND AREAS WHICH HAVE RECEIVED LARGE AMOUNTS OF RAINFALL IN THE PAST COUPLE OF DAYS. TEMPERATURES WILL BE AROUND 90...WITH SHOWERS AND THUNDERSTORMS CREATING A WIDE VARIANCE IN TEMPERATURES THROUGH THE AFTERNOON. TONIGHT...CONVECTION WILL DIMINISH WITH SUNSET AND LOSS OF HEATING...WITH FOG POTENTIAL LATE TONIGHT ONCE AGAIN BEING A CONCERN. WINDS ALOFT WILL BE A BIT STRONGER OVERNIGHT RESULTING IN A POTENTIAL FOR FOG AND STRATUS. HAVE CONTINUED WITH MENTION OF PATCHY FOG IN THE FORECAST. OVERNIGHT LOWS WILL AGAIN BE IN THE LOWER 70S. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... UPPER HIGH WILL BUILD OVER THE SW US...WHILE UPPER ENERGY SHIFTS EAST AND CUTS OFF OVER THE E GREAT LAKES...RESULTING IN A DEEPENING UPPER TROUGH OVER THE SE CONUS. WEAK SURFACE RIDGE AXIS WILL REMAIN GENERALLY JUST TO OUR SOUTH INTO WED...THEN SHIFT TO THE S AND E WED NT/THU AHEAD OF AN UPPER DISTURBANCE AND SURFACE TROUGH THAT WILL MOVE THROUGH LATE THU/THU NT. HIGH LEVELS OF ATMOSPHERIC MOISTURE ARE EXPECTED TO CONTINUE THROUGH THURSDAY. GENERALLY DIURNAL HIGH CHANCE TO LOW LIKELY POPS WED/THU...WITH INDICATIONS OF SOME DRIER AIR ENTERING THE WESTERN CAROLINAS AND OUR NORTHERN FA BEHIND THE TROUGH FRIDAY. SO...TRENDED POPS DOWN FRIDAY...ESP NORTH FA. && .LONG TERM /SATURDAY THROUGH TUESDAY/... GFS/ECMWF INDICATE UPPER ENERGY ROUNDING THE BASE OF THE UPPER TROUGH AND MOVING THROUGH OUR REGION SAT/SUN. CONTINUED VERY HIGH PW VALUES. BY MON INTO MID WEEK...ADDITIONAL UPPER ENERGY WILL DIVE DOWN THE BACK SIDE OF THE NEARLY STATIONARY UPPER LOW OVER THE LAKES...AND DEEPEN THE UPPER TROUGH TO OUR WEST OVER THE MISS VLLY...AS STRONG UPPER RIDGE CONTINUES OVER THE W CONUS. THERE APPEARS TO BE THE POSSIBILITY THAT A PROLONGED PERIOD OF A DEEP S TO SW FLOW AND A VERY MOIST ATMOSPHERE COULD SET UP OVER OUR REGION...PROVIDING ABOVE NORMAL POPS/RAINFALL...AND POSSIBLE FLOODING. A BLEND OF MOS AND HPC GUIDANCE GENERALLY PROVIDING HIGH CHANCE TO LIKELY POPS...WHICH LOOKS GOOD. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... MIX OF CONDITIONS ARE EXPECTED TO OCCUR THROUGH THE PERIOD. CONDITIONS THROUGH THE DAY WILL BE DEPENDENT UPON WHETHER SHOWERS OR STORMS CAN IMPACT A TAF SITE. OUTSIDE OF THE PRECIP...EXPECT VFR CONDITIONS WITH SCATTERED TO BROKEN CLOUDS BETWEEN 3.5KFT AND 5KFT. IF A SITE IS IMPACTED BY RAINFALL...BRIEF PERIODS OF MVFR VISIBILITIES AND CEILINGS ARE EXPECTED TO OCCUR. CONFIDENCE RIGHT NOW IN REGARDS TO SHOWERS IMPACTING A TAF SITE ARE ABOUT 50 PERCENT...WHICH MATCHES THE SCATTERED NATURE OF THE CONVECTION THROUGH THE AFTERNOON. WILL PROBABLY GO WITH VCSH/VCTS SINCE SHOWERS WILL BE AROUND AND NEAR AIRPORTS...THEN AMEND AS STORMS MOVE INTO TAF LOCATION. WINDS THROUGH THE PERIOD WILL GENERALLY BE SOUTHERLY AT 7 KNOTS OR LESS. MAY SEE A RETURN OF MVFR/IFR FOG OR STRATUS AGAIN WEDNESDAY MORNING. THE REST OF WEDNESDAY SHOULD BE SIMILAR TO WHAT WE HAVE SEEN THE PAST FEW DAYS...SKIES BREAKING OUT AROUND 14Z...THEN VFR THROUGH 18Z WITH ISOLATED SHOWERS STARTING AROUND 16Z. EXTENDED AVIATION OUTLOOK...CIG/VSBY RESTRICTIONS POSSIBLE EACH DAY IN MAINLY AFTERNOON/EVENING THUNDERSTORMS...AS WELL AS LATE NIGHT/EARLY MORNING FOG/STRATUS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 25, 4:02 AM EDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 402 AM EDT TUE JUN 25 2013 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-260815- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 402 AM EDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SOME THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING MAY BE CAPABLE OF PRODUCING BRIEF LOCALIZED HEAVY RAIN...AND FLOODING OF ROADWAYS AND OTHER LOW LYING FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 25, 1:43 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
143 PM EDT TUE JUN 25 2013
SCZ016-251815-
CHESTERFIELD-
143 PM EDT TUE JUN 25 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHESTERFIELD COUNTY
THROUGH 215 PM EDT...
AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CHERAW...DRIFTING SLOWLY TO THE EAST.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CHERAW...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA SIZE HAIL...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS. &&
LAT...LON 3459 8002 3472 8002 3478 7993 3474 7988
3468 7986 3466 7983 3466 7981 3464 7980
TIME...MOT...LOC 1743Z 265DEG 9KT 3470 7989Local storm report, Jun 25, 2:22 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
222 PM EDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL CHERAW 34.70N 79.90W
06/25/2013 E0.25 INCH CHESTERFIELD SC PUBLIC
PEA SIZED HAIL AND SOME MINOR STREET FLOODING IN THE TOWN
OF CHERAW.
0219 PM HEAVY RAIN CHERAW 34.70N 79.90W
06/25/2013 M1.31 INCH CHESTERFIELD SC CO-OP OBSERVER
COOP OBSERVER AT CHERAW WATER PLANT REPORTED 1.31 INCHES
OF RAIN WITH THE RECENT THUNDERSTORM.
&&
DCMSpecial weather statement, Jun 25, 2:41 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
241 PM EDT TUE JUN 25 2013
SCZ016-022-029-251945-
CHESTERFIELD-KERSHAW-LEE-
241 PM EDT TUE JUN 25 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHESTERFIELD...
KERSHAW AND LEE COUNTIES THROUGH 345 PM EDT...
AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...8 MILES NORTHEAST OF CAMDEN...MOVING EAST AT 10
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BISHOPVILLE...CAMDEN...AND CASSETT...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS. &&
LAT...LON 3422 8062 3444 8059 3449 8017 3443 8016
3436 8028 3433 8023 3434 8021 3437 8019
3437 8017 3432 8017 3428 8013 3420 8011
TIME...MOT...LOC 1841Z 267DEG 12KT 3432 8048
HCSpecial weather statement, Jun 25, 3:02 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 302 PM EDT TUE JUN 25 2013 SCZ020-026>028-252000- LEXINGTON-NEWBERRY-RICHLAND-SALUDA- 302 PM EDT TUE JUN 25 2013 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LEXINGTON... NEWBERRY...RICHLAND AND SALUDA COUNTIES THROUGH 400 PM EDT... AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...12 MILES NORTHWEST OF LEXINGTON...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... LAKE MURRAY...IRMO...LEXINGTON AND OAK GROVE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR USE WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY SEVERE WEATHER REPORTS. && LAT...LON 3413 8110 3392 8116 3402 8170 3418 8147 TIME...MOT...LOC 1902Z 278DEG 9KT 3408 8141 HC
Special weather statement, Jun 25, 3:22 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
322 PM EDT TUE JUN 25 2013
SCZ021-022-252015-
FAIRFIELD-KERSHAW-
322 PM EDT TUE JUN 25 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF FAIRFIELD AND KERSHAW
COUNTIES THROUGH 415 PM EDT...
AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...13 MILES NORTHWEST OF CAMDEN...MOVING EAST AT
10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAMDEN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS. &&
LAT...LON 3421 8049 3425 8083 3427 8083 3426 8091
3444 8091 3445 8046
TIME...MOT...LOC 1922Z 269DEG 11KT 3435 8080
HCThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:43 PM EDT | Special Weather Statement | CAE | Marlboro | 32 min |
| Jun 25, 2:37 PM EDT | Areal Flood Advisory | CAE | Kershaw | 53 min |
| Jun 25, 2:41 PM EDT | Special Weather Statement | CAE | Kershaw | 64 min |
| Jun 25, 3:02 PM EDT | Special Weather Statement | CAE | Lexington | 58 min |
| Jun 25, 3:22 PM EDT | Special Weather Statement | CAE | Kershaw | 53 min |
| Jun 25, 3:52 PM EDT | Special Weather Statement | CAE | Kershaw | 38 min |
| Jun 25, 4:04 PM EDT | Areal Flood Advisory | CAE | Fairfield, Kershaw, Lexington, Richland | 56 min |
| Jun 25, 4:15 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Richland | 45 min |
| Jun 25, 6:58 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell | 62 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.